×

zbMATH — the first resource for mathematics

Soliton-like structures on a liquid surface under an ice cover. (English. Russian original) Zbl 1317.76024
Theor. Math. Phys. 182, No. 2, 231-245 (2015); translation from Teor. Mat. Fiz. 182, No. 2, 277-293 (2015).
Summary: For a complete system of equations describing wave propagation in a fluid of finite depth under an ice cover, we prove the existence of soliton-like solutions corresponding to a family of solitary waves of surface level depression. The ice cover is modeled as a Kirchhoff-Love elastic plate and has a significant thickness such that the plate inertia is taken into account in the model formulation. The family of solitary waves is parameterized by the wave propagation velocity, and its existence is proved for velocities that bifurcate from the characteristic velocity of linear waves and are rather close to this velocity. In turn, the solitary waves bifurcate from the rest state and are located in its neighborhood. In other words, we prove the existence of small-amplitude solitary waves of water-ice interface level depression. The proof uses the projection of the sought system of equations onto the center manifold (whose dimensionality is two in this case) and a further analysis of a finite-dimensional reduced dynamical system on the center manifold.

MSC:
76B25 Solitary waves for incompressible inviscid fluids
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] J. J. Stoker, Water Waves: The Mathematical Theory with Applications, Wiley Interscience, New York (1957). · Zbl 0078.40805
[2] Duffy, D G, No article title, Cold Reg. Sci. Tech., 20, 51-64, (1991)
[3] Duffy, D G, No article title, Cold Reg. Sci. Tech., 24, 29-39, (1996)
[4] Marchenko, A V; Semenov, A Yu, No article title, Fluid Dyn., 29, 589-592, (1994) · Zbl 0856.73059
[5] Marchenko, A V; Morozov, E G; Muzylev, S V; Shestov, A S, No article title, Oceanology, 50, 18-27, (2010)
[6] Muzylev, S V, No article title, Oceanology, 46, 465-471, (2006)
[7] Schulkes, R M S M; Hosking, R J; Sneyd, A D, No article title, J. Fluid Mech., 180, 297-318, (1987) · Zbl 0624.76124
[8] Squire, V A, No article title, Cold Reg. Sci. Tech., 10, 59-68, (1984)
[9] Tuck, E O, No article title, J. Austral. Math. Soc. Ser. B, 23, 403-415, (1982) · Zbl 0497.76029
[10] Forbes, L K, No article title, J. Fluid Mech., 169, 409-428, (1986) · Zbl 0607.76015
[11] Forbes, L K, No article title, J. Fluid Mech., 188, 491-508, (1988) · Zbl 0643.76013
[12] Bakholdin, I; Il’ichev, A, No article title, Eur. J. Mech. B/Fluids, 23, 291-304, (2003) · Zbl 1119.76333
[13] Il’ichev, A T, No article title, Fluid Dyn., 35, 157-176, (2000) · Zbl 0995.76013
[14] Il’ichev, A T; Marchenko, A V, No article title, Fluid Dyn., 24, 73-79, (1989) · Zbl 0692.76006
[15] Il’ichev, A T; Marchenko, A V, No article title, J. Appl. Math., 61, 183-193, (1997)
[16] Marchenko, A V, No article title, J. Appl. Math., 52, 180-183, (1988) · Zbl 0691.76009
[17] Marchenko, A V; Sibgatullin, N R, No article title, Herald Moscow State Univ. Ser. 1. Math. and Mech., 4, 94-97, (1986)
[18] Marchenko, A V; Sibgatullin, N R, No article title, Fluid Dyn., 22, 872-879, (1987) · Zbl 0657.76024
[19] Parau, E; Dias, F, No article title, J. Fluid. Mech., 437, 325-336, (2001) · Zbl 1054.76013
[20] Brevdo, L; Il’ichev, A, No article title, Z. Angew. Math. Phys., 49, 401-419, (1998) · Zbl 0909.73022
[21] Brevdo, L; Il’ichev, A, No article title, Cold Reg. Sci. Tech., 33, 77-89, (2001)
[22] Brevdo, L; Il’ichev, A, No article title, Eur. J. Mech. A: Solids, 25, 509-525, (2006) · Zbl 1103.74025
[23] Strathdee, J; Robinson, W H; Haines, E M, No article title, J. Fluid Mech., 226, 37-61, (1991) · Zbl 0718.76030
[24] Muzylev, S V; Frolov, A V (ed.); Resnyansky, Yu D (ed.), Waves in an Ocean under the ice cover: foundations of theory and model problems, 315-345, (2010), Moscow
[25] Chowdhury, R G; Mandal, B N, No article title, Fluid Dynam Res., 38, 224-240, (2006) · Zbl 1135.76012
[26] Lu, D Q; Dai, S Q, No article title, Arch. Appl. Mech., 76, 49-63, (2006) · Zbl 1161.76441
[27] Lu, D Q; Dai, S Q, No article title, Intern. J. Eng. Sci., 46, 1183-1193, (2008) · Zbl 1213.76069
[28] Savin, A A; Savin, A S, No article title, Fluid Dyn., 47, 139-146, (2012) · Zbl 1242.76021
[29] Il’ichev, A A; Savin, A A; Savin, A S, No article title, Dokl. Phys., 57, 202-205, (2012)
[30] A. A. Il’ichev, Unified Waves in Models of Hydrodynamics [in Russian], Fizmatlit, Moscow (2003).
[31] Kirchgässner, K, No article title, J. Differ. Equ., 45, 113-127, (1982) · Zbl 0507.35033
[32] Mielke, A, No article title, Math. Meth. Appl. Sci., 10, 51-66, (1988) · Zbl 0647.35034
[33] Vanderbauwhede, A; Iooss, G; Jones, C K R T (ed.); Kirchgraber, U (ed.); Walther, H-O (ed.), Center manifold theory in infinite dimensions, No. 1, 125-163, (1992), Berlin · Zbl 0751.58025
[34] Hãrãgus-Courcelle, M; Il’ichev, A, No article title, Eur. J. Mech. B/Fluids, 17, 739-768, (1998) · Zbl 0933.76012
[35] Iooss, G; Kirchgässner, K, No article title, Proc. Roy. Soc. Edinburgh Ser. A, 122, 267-299, (1992) · Zbl 0767.76004
[36] Iooss, G; Pérouème, M C, No article title, J. Differ. Equ., 102, 62-88, (1993) · Zbl 0792.34044
[37] Müller, A; Ettema, R, Dynamic response of an icebreaker hull to ice breaking, 287-296, (1984), Hamburg
[38] L. D. Landau and E. M. Lifshitz, Theory of Elasticity [in Russian], Nauka, Moscow (1987); English transl. prev. ed., Pergamon, London (1959). · Zbl 0178.28704
[39] Il’ichev, A T; Semenov, A Yu, No article title, Theoret. Comput. Fluid Dynam., 3, 307-326, (1992) · Zbl 0755.76022
[40] Fu, Y B; Il’ichev, A T, No article title, IMA J. Appl. Math., 75, 257-268, (2010) · Zbl 1189.35386
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.